Volume 113, Number 4, February 2016
|Number of page(s)||5|
|Published online||03 March 2016|
Asymptotic lower bound for the gap of Hermitian matrices having ergodic ground states and infinitesimal off-diagonal elements
1 Departamento de Fisica, Universidade Federal de Santa Catarina - Florianopolis, 88040-900, SC, Brazil
2 Dipartimento di Fisica, Università di Roma La Sapienza - Piazzale Aldo Moro 2, Roma I-00185, Italy
3 Istituto Nazionale di Fisica Nucleare, Sezione di Roma 1 - Roma 00185, Italy
Received: 20 December 2015
Accepted: 28 January 2016
Given a Hermitian matrix with possibly degenerate eigenvalues , we provide, in the limit M → ∞, a lower bound for the gap assuming that i) the eigenvector (eigenvectors) associated to is ergodic (are all ergodic) and ii) the off-diagonal terms of vanish for M → ∞. Under these hypotheses, we find . This general result turns out to be important for upper bounding the relaxation time of linear master equations characterized by a matrix equal, or isospectral, to . As an application, we consider symmetric random walks with infinitesimal jump rates and show that the relaxation time is upper bounded by the configurations (or nodes) with minimal degree.
PACS: 02.70.Hm – Spectral methods / 03.65.Yz – Decoherence; open systems; quantum statistical methods / 02.10.Yn – Matrix theory
© EPLA, 2016
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.